MAUDE Adverse Event Report: LIVANOVA USA, INC CUSTOM PERFUSION TUBING SET; CARDIOPULMONARY BYPASS CUSTOM TUBING KIT

LIVANOVA USA, INC CUSTOM PERFUSION TUBING SET; CARDIOPULMONARY BYPASS CUSTOM TUBING KIT
Catalog Number 627362301
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code Death (1802)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient id was not provided.Patient birth date was not provided.Patient weight was not provided.Patient death date was not disclosed.Livanova has been informed the event occurred on (b)(6) 2017.Event date was not disclosed.Livanova has been informed the event occurred on (b)(6) 2017.(b)(6).Several attempts have been made to gather additional information about the event from the customer.However, no additional information has been provided at this time.It is unknown how the patient died, how and if the product was involved.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.Device not available.
 
Event or Problem Description
Livanova usa inc has received via the u.S.Mail the medwatch report # (b)(4) stating that, during a procedure, while applying the stopcock/luer lock of the inlet line of the right ventricular assist device (rvad) to inflow cannula, there was an audible cracking sound and air was being entrained.The patient died.
 
Additional Manufacturer Narrative
Nor the claimed device neither picture were provided for evaluation to livanova usa inc.According to information, the event occurred more than a year before the date livanova usa has been informed.Attempts were done to clarify the sequence of events but customer could not provide any additional explanation.A review of the dhr did not identify any deviations or non-conformities relevant to the reported issue.Livanova is not aware of any other similar complaint related to product code.Available information did not point out any device malfunction.Livanova will keep monitoring the market for similar events.

Brand Name
CUSTOM PERFUSION TUBING SET
Common Device Name
CARDIOPULMONARY BYPASS CUSTOM TUBING KIT
Manufacturer (Section D)
LIVANOVA USA, INC
14401 w 65th way
arvada CO 80004
MDR Report Key8358210
Report Number1718850-2019-00006
Device Sequence Number2285288
Product Code DWE
UDI-Device Identifier00803622132759
UDI-Public(01)00803622132759(240)627362301(179190630(10)1717700066
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K981613
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 05/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Catalogue Number627362301
Device Lot Number1717700066
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/23/2019
Supplement Date Received by Manufacturer04/19/2019
Initial Report FDA Received Date02/21/2019
Supplement Report FDA Received Date05/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age70 YR